Vol. 13, No. 8, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 1871–2245
Issue 5, 1501–1870
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author index
To appear
Other MSP journals
Propagation properties of reaction-diffusion equations in periodic domains

Romain Ducasse

Vol. 13 (2020), No. 8, 2259–2288

We study the phenomenon of invasion for heterogeneous reaction-diffusion equations in periodic domains with monostable and combustion reaction terms. We give an answer to a question raised by Berestycki, Hamel and Nadirashvili concerning the connection between the speed of invasion and the critical speed of fronts. To do so, we extend the classical Freidlin–Gärtner formula to such equations and we derive some bounds on the speed of invasion using estimates on the heat kernel. We also give geometric conditions on the domain that ensure that the spreading occurs at the critical speed of fronts.

propagation, spreading, reaction-diffusion equations, heat kernel, domains with obstacles, periodic domains, parabolic equations, elliptic equations, speed of propagation, geometry of the domain
Mathematical Subject Classification
Primary: 35K57, 35B40, 35K05, 35B51, 35B06
Received: 16 April 2018
Revised: 4 July 2019
Accepted: 7 October 2019
Published: 28 December 2020
Romain Ducasse
École des Hautes Études en Sciences Sociales
PSL Research University
Centre d’Analyse et Mathématiques Sociales
Paris, France